Ativan and asthma--also valium crossover Please help!?
- 13 Jul 2014 by toulouz
- 22 Jul 2014
- ativan, valium, asthma, pill
hello everyone. i have been on ativan since may 2014 where I was taking only half of one milligram pill. since july i have been on 1 mg a day. i am trying to get off of it--i have asthma and it is bothering my breathing.
one psychologist just gave me continual renewal prescription of ativan and another other psychologist did give me a prescription for valium to cross over and then taper. i am very afraid since the ativan is bothering my asthma, what will happen when i take both ativan and valium at the same time on the days i am doing so as i am crossing over. i am afraid that i will just stop breathing altogether. i am seeing my pulmonologist in a few days. thanks. please respond.
You won't be taking the full dose of them when switching.. They are the same type of med so stopping the ativan shouldnt be a big deal.
Good morning Toulouz from sc.I completely understand you being afraid .Your ativan is probably making your chest feel tight, and add anxiety to it that all together is enough to frighten you.Sense you a dr.appt in a few days, why not wait and not take all the meds, till the dr.tells you what is alright to take.I will pray for you.I have the same thoughts sometimes, and I'm still here.As you will be.
Some pulmonologist give benzos to calm one down. However, if the ativan is causing you problems then I would definitely talk with your pulmonologist. Doing the crossover with valium is the best way as valium has the longest half life up to 200 hrs. Also be aware that 1 mg ativan is equal to 10 mg valium. I hope by doing the 4 mg is enough to ward off withdrawal. You may find doing the first doses at bedtime as your Dr charted. Please keep me posted.
May God bless you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Aug 2010 • 4 answers
Posted 10 Sep 2010 • 3 answers
Posted 26 Apr 2011 • 4 answers
Posted 17 Jul 2012 • 2 answers
Posted 18 Aug 2016 • 1 answer